Heat, Red River
- When
- June 11, 8:00 AM CST to June 13, 6:00 PM CST
- Where
- Red River forecast zone
- Reported by
- ASOS
- Coordinates
- 33.621, -95.050 (the zone’s center; the record gives no point)
An upper level ridge of high pressure built into the region on June 11th, and lingered over the area through the 13th. Increasing subsidence beneath the ridge yielded afternoon temperatures in the mid 90s to near 100 degrees across East Texas, with very humid conditions prevalent.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure built into the region on June 11th, and lingered over the area through the 13th. Increasing subsidence beneath the ridge yielded afternoon temperatures in the mid 90s to near 100 degrees across East Texas, with very humid conditions prevalent. Thus, oppressive heat was observed, with heat indices ranging from 105-110 degrees each day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 11, 5:46 AM CST, 2 hours 14 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
646 AM CDT Sat Jun 11 2022
...New AVIATION...
.SHORT TERM...
(Saturday through Sunday)
Issued at 313 AM CDT Sat Jun 11 2022
At 08z, a stationary front was located from North Central Texas
near the Red River, southeast across East Texas from Mineola to
Carthage, and into Louisiana to near Alexandria. Patchy fog, some
of which has been dense, has developed across portions of
Louisiana and South Central Arkansas, particularly where heavy
rains fell yesterday. Visibilities have been fluctuating and
variable. Since observations of dense fog have not been very
consistent nor widespread, an advisory was not issued.
Several models suggest scattered showers and thunderstorms will
develop before sunrise this morning along or just northeast of the
stalled front as a weak shortwave moves from Arkansas into
Mississippi. If any convection develops, it should track southeast
into South Central Arkansas and North Central/Northeast Louisiana
before turning more southward towards Central Louisiana. This
generally matches up with an axis of higher theta-e. Severe
weather is not anticipated, but precipitable water values remain
quite high, so locally heavy rainfall are possible. Convective
coverage may increase slightly later this afternoon in our
southeast zones as the storms begin to exit due to diurnal
instability and increased deep layer moisture. The coverage and
development of any convection today is uncertain, but could play a
significant role in temperatures, especially if precip lingers
into the afternoon.
The majority of the forecast area should remain dry today.
Unfortunately, the heat will continue to build and will return to
areas that experienced a pretty welcome respite with yesterday's
rains. Very humid conditions are expected, and evapotranspiration
from wet vegetation may result in even higher humidity in many
areas. Combined with daytime high temperatures in the mid to upper
90s, possibly near 100 degrees F, peak heat indices will likely
be near or well over advisory criteria across much of the area.
The current Heat Advisory was expanded to the northeast and now
includes all but a few counties in Arkansas and our easternmost
parishes of Louisiana. This also matches up with our best chances
for rain today.
Rain chances pretty much end after today. A strong upper-level
ridge will move eastward by midday Sunday and will be very close
to the Red River right between Oklahoma City and the DFW
Metroplex. Strong subsidence will enhance the warming trend.
Triple digit temperatures are likely for daytime highs across
much of East Texas, and probably into Southwest Arkansas and
Western Louisiana, as well. Peak heat index values should be above
advisory criteria across the entire area.
CN
&&
.LONG TERM...
(Sunday Night through Saturday)
Issued at 313 AM CDT Sat Jun 11 2022
As we enter the long term portion of the forecast, we will be
dealing with broad ridging aloft across the Middle Red River Valley.
Over time, this ridge will tend to shift eastward into the Tenn
Valley by Monday as an upper trough moves into the Intermountain
West giving the ridge a boost east. As the upper trough slowly
shifts eastward into the Central and Northern Plains, it may
displace the upper ridge even further east into the Appalachians and
if this is the case, it may support a little more favorable profile
to see at least some weak seabreeze action coming northward from the
TX/LA coasts by mid to late week. Models are pretty dry even though
they concur on this eastward progression of the upper ridge so will
keep the persistent forecast dry for now through Thursday.
By Thursday, the upper ridge begins to retrograde back to the west
and depending on just how far north latitude the ridge is, there may
be some hope of enough weak forcing from disturbances retrograding
south and west of the ridge to enhance some diurnally driven
convection across our southern half on Friday and more areawide on
Saturday. This scenario is a little more favorable via the GFS
solution vs the ECMWF and with the NBM a little more tied to the
GFS, have followed it's output closely concerning these small rain
chances for late next week into next weekend.
Given that beyond Monday, the center of the upper ridge moves east
of our region by midweek and then retrogrades north of our region by
late week into next weekend, our region will not be directly
underneath this feature and therefore, the NBM has come off the
oppressive heat somewhat beyond Monday. Still will likely see middle
to upper 90s through much of the extended and our apparent
temperature grids indicate near borderline Heat Advisory criteria
through much of the extended as well with heat indices near or just
below 105 degrees each day.
13
&&
.AVIATION...
(12Z TAFS)
Issued at 640 AM CDT Sat Jun 11 2022
Showers and thunderstorms have rapidly developed during the past
hour over Southeast Oklahoma and Southwest Arkansas just northeast
of a stationary front. Additional development is expected early in
the period. The storms should move southeast moving into more of
Southwest Arkansas, extreme Northeast Texas and Northern
Louisiana. There most likely TAF sites that will be affected are
KTXK, KELD, and KMLU. Some of this activity could move into
Northwest Louisiana, but current thinking is that the storms
should remain north of KSHV. The convection should finally exit
before 12/00z.
In addition, patchy fog is affecting much of the area along and
northeast of the aforementioned front. Some of the fog has been
dense at times, particularly around Toledo Bend Reservoir, but
visibilities have already been improving in most locations. Any
reduced ceilings or visibilities should gradually improve back
into the VFR range by 11/15z-11/16z.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 96 78 99 78 / 20 0 0 0
MLU 91 74 98 76 / 20 10 0 0
DEQ 93 73 97 74 / 20 0 0 0
TXK 95 77 99 78 / 20 0 0 0
ELD 91 73 97 74 / 20 0 0 0
TYR 98 78 101 77 / 10 0 0 0
GGG 96 77 101 77 / 10 0 0 0
LFK 98 76 100 76 / 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-059-070>072.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>005-010>013-
017>020.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...09
LONG TERM....13
AVIATION...09Hazardous Weather Outlook National Weather Service Shreveport LA 422 AM CDT Sat Jun 11 2022 ARZ050-059-070>072-LAZ001>005-010>013-017>020-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-121200- Sevier-Little River-Miller-Lafayette-Columbia-Caddo-Bossier-Webster- Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Sabine- Natchitoches-Winn-Grant-McCurtain-Bowie-Franklin-Titus-Camp-Morris- Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 422 AM CDT Sat Jun 11 2022 ...HEAT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. The hottest temperatures thus far of the early summer season are expected today with high temperatures ranging from the middle 90s to near 100 degrees. Therefore, a Heat Advisory is in effect for the region today through 7 pm this evening. Look for afternoon Heat Index values climbing to near 108 degrees. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The heat will continue Sunday through at least the early to middle part of the work week. Heat Advisories may become necessary through the middle of next week as a result for afternoon heat indices near 105 degrees. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. ARZ051-060-061-073-LAZ006-014-021-022-121200- Howard-Hempstead-Nevada-Union-Ouachita-Caldwell-La Salle- 422 AM CDT Sat Jun 11 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas and north central Louisiana. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Heat Advisory may become necessary on Sunday through the middle part of next week for afternoon heat indices near 105 degrees. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 13
Special Weather Statement
National Weather Service Shreveport LA
724 AM CDT Sat Jun 11 2022
ARZ050-059-070-TXZ097-111300-
Sevier AR-Little River AR-Miller AR-Bowie TX-
724 AM CDT Sat Jun 11 2022
...A strong thunderstorm will impact portions of southern Little
River, northern Miller, southeastern Sevier and east central Bowie
Counties through 800 AM CDT...
At 724 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ashdown, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Texarkana, Wake Village, Ashdown, Nash, Red Lick, Wilton, Ogden,
Mandeville, Richmond, Leary, Millwood, Hervey, Arden, Homan,
Browntown, Pine Prairie and Red Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3378 9403 3375 9400 3371 9399 3367 9397
3353 9378 3350 9377 3350 9376 3351 9376
3349 9373 3330 9413 3373 9436 3384 9403
TIME...MOT...LOC 1224Z 312DEG 30KT 3367 9405
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24The national radar mosaic for the moment the first event began.
21 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1035931, 1035932, 1035934, 1035936, 1035938, 1035939, 1035941, 1035943, 1035945, 1035946, 1035948, 1035949, 1035950, 1035952, 1035953, 1035955, 1035956, 1035957, 1035959, 1035960, 1035962.